Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

May 18, 2018Taliaferro County, Warren County, Georgia

NWS Atlanta, GA issued this special weather statement at May 18, 2018, 5:03 PM EDT for Taliaferro County, Warren County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2018, 5:03 PM EDT (21:03 UTC)
Expired
May 18, 2018, 5:30 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Wind
50

Counties Taliaferro County, GA, Warren County, GA

The radar

The Robins AFB radar (KJGX), 113 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

431 
WWUS82 KFFC 182103
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
503 PM EDT FRI MAY 18 2018
 
GAZ039-051-061-062-075-182130-
Taliaferro GA-Wilkes GA-Hancock GA-Glascock GA-Warren GA-
503 PM EDT FRI MAY 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHWESTERN
WILKES...NORTHEASTERN HANCOCK...NORTHERN GLASCOCK AND WARREN COUNTIES
UNTIL 530 PM EDT...

At 503 PM EDT...a strong thunderstorm was near Warrenton...moving
north at 25 mph.

  HAZARD...35 to 50 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Warrenton, Gibson, Crawfordville, Norwood, Sharon, Camak, Ficklin,
Cadley, Lundberg, Beall Springs, Mayfield, Powelton, Barnett, Rocky
Creek Fire Dept., Mesena, Lyneville, Raytown, Alexander Stephens
Park, Sandy Cross and Carters Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3324 8261 3341 8293 3375 8296 3375 8295
      3364 8262 3363 8261 3363 8262 3362 8262
      3360 8265 3346 8259 3342 8256
TIME...MOT...LOC 2103Z 189DEG 23KT 3337 8271 

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 18, 2:25 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, May 18, 2:25 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
225 PM EDT Fri May 18 2018

.SHORT TERM /Tonight through Saturday Night/...

Seems like a near repeat of yesterday's discussion as moist,
unsettled environment persists over the area. Daytime heating as
initiated convection over central Georgia this afternoon, and expect
coverage to increase through the afternoon, particularly over far
north and eastern Georgia. Although instability is higher than
yesterday, the expectation is still for storms to remain below
severe limits. Likely to categorical pops for this afternoon will
become good chance overnight before increasing again Saturday.
Saturday's precip chances are slightly lower than the previous
forecast as coverage looks somewhat less, and still largely expect
activity to be diurnally driven.

Periods of heavy rainfall are possible, and luckily soils have been
able to dry somewhat between waves of precip.  At this time, QPF
through the short term is under 1 inch. A Flash Flood Watch is not
necessary at this time.

Temperatures will be slightly warmer Saturday than this afternoon -
particularly if the cloud and precip coverage isn't as substantial -
with highs in the mid to upper 80s over the area. Overnight lows
will be in the 60s to near 70.

31

.LONG TERM /Sunday through Friday/...

Very few changes made to the extended forecast grids. Medium-range
models continue to show similar overall, large-scale, pattern
evolution with some variation in the smaller-scale features. However
the basic result is a continued period of scattered, diurnally
driven, convection. Upper pattern transitions to weak ridging over
the weekend as the current broad upper low opens up and lifts out of
the region. However the ridge is far from dominating and ample
moisture continues to stream over the region around the western edge
of the large surface high over the western Atlantic.

20

&&

.AVIATION...
18Z Update...
SCT-BKN MVFR/VFR cigs this afternoon will continue to improve
slightly. Precip will impact the area, but latest thoughts are for
it to be less in coverage than yesterday. Cigs will degrade back
to IFR or low MVFR overnight. Winds will be SSE to SW, and
gradually all shift to the SW by the end of the period. Speeds
will be 8 kt or less. TS potential returns Saturday afternoon.

//ATL Confidence...18Z Update...
Low on TEMPO -TSRA this afternoon.
Medium on cigs.
High on all other elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          65  83  66  85 /  60  50  40  50
Atlanta         67  83  69  85 /  50  40  20  50
Blairsville     61  77  61  82 /  60  50  40  50
Cartersville    65  84  66  87 /  50  50  20  50
Columbus        69  87  69  87 /  30  40  20  50
Gainesville     65  80  66  84 /  60  50  40  50
Macon           68  87  68  85 /  40  40  20  50
Rome            65  85  66  87 /  50  50  20  50
Peachtree City  66  84  66  85 /  40  40  20  50
Vidalia         69  86  69  84 /  40  50  20  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....20
AVIATION...31
Hazardous weather outlook, May 18, 11:50 AM EDT, 5 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1150 AM EDT Fri May 18 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-190930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1150 AM EDT Fri May 18 2018

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected across the area, especially
through the afternoon and early evening hours. A few storms could be
strong with the main hazards being gusty winds, occasional lightning
and locally heavy rainfall. Areas receiving persistent heavy
rainfall could experience localized flooding, especially along
smaller creeks and streams as well as in low-lying, urban and poorly
drained areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered to numerous thunderstorms can be expected across the area
each day through Thursday. On any given day, A few storms could be
strong with the main hazards being gusty winds, frequent lightning
and heavy rainfall. The best chance for thunderstorms each day will
be during the afternoon and evening hours. Localized flooding will
also be possible where storms remain over an area for prolonged
periods.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, but spotters are encouraged
to summit reports of any severe or significant weather and flooding.

In the hours before

Local storm report, May 18, 3:47 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT FRI MAY 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TSTM WND DMG     3 S BROWNS CROSSING     33.00N  83.36W
05/18/2018                   BALDWIN            GA   911 CALL CENTER

            MULTIPLE TREES WERE REPORTED DOWN ALONG COUNTY LINE
            CHURCH ROAD IN WESTERN BALDWIN COUNTY.

&&

EVENT NUMBER FFC1800105

LREAVES
Local storm report, May 18, 4:28 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT FRI MAY 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     2 SE PLANT HARLEE BRANC 33.18N  83.27W
05/18/2018                   BALDWIN            GA   911 CALL CENTER

            A TREE WAS REPORTED DOWN IN THE 160 BLOCK OF SINCLAIR
            MARINA ROAD.

&&

EVENT NUMBER FFC1800106

LREAVES
Special weather statement, May 18, 4:40 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
440 PM EDT FRI MAY 18 2018

GAZ062-074>076-085-086-182115-
Jefferson GA-Washington GA-Glascock GA-Warren GA-Emanuel GA-
Johnson GA-
440 PM EDT FRI MAY 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...EASTERN WASHINGTON...
GLASCOCK...SOUTHEASTERN WARREN...NORTHWESTERN EMANUEL AND
NORTHEASTERN JOHNSON COUNTIES UNTIL 515 PM EDT...

At 439 PM EDT...a strong thunderstorm was near Davisboro, or 8 miles
southwest of Louisville...moving north at 25 mph.

  HAZARD...Up to 40 mph wind...pea sized hail...heavy rain and
           frequent cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Minor flooding is possible.

Some locations in the path of this storm include
Swainsboro, Louisville, Gibson, Wrens, Wadley, Davisboro, Stapleton,
Bartow, Avera, Riddleville, Edge Hill, Edgehill, Kite, Grange,
Blundale, Stapletons Crossroads, Pringle, Matthews, Moxley and
Dellwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3307 8229 3293 8227 3284 8232 3282 8228
      3251 8235 3279 8268 3339 8266 3334 8250
      3331 8233 3323 8223
TIME...MOT...LOC 2039Z 188DEG 23KT 3294 8253

HAIL...0.25IN
WIND...40MPH
Local storm report, May 18, 5:00 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT FRI MAY 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     1 W GREENBERRY CROSSROA 32.96N  83.46W
05/18/2018                   JONES              GA   911 CALL CENTER

            A TREE WAS REPORTED DOWN ON CHILDS ROAD.

&&

EVENT NUMBER FFC1800107

LREAVES
Local storm report, May 18, 5:02 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EDT FRI MAY 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     TSTM WND DMG     3 N CROSS KEYS          32.89N  83.59W
05/18/2018                   JONES              GA   911 CALL CENTER

            A TREE WAS REPORTED DOWN ON THE 3700 BLOCK OF JOYCLIFF
            ROAD.

&&

EVENT NUMBER FFC1800108

LREAVES
Special weather statement, May 18, 5:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
503 PM EDT FRI MAY 18 2018

GAZ039-051-061-062-075-182130-
Taliaferro GA-Wilkes GA-Hancock GA-Glascock GA-Warren GA-
503 PM EDT FRI MAY 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHWESTERN
WILKES...NORTHEASTERN HANCOCK...NORTHERN GLASCOCK AND WARREN COUNTIES
UNTIL 530 PM EDT...

At 503 PM EDT...a strong thunderstorm was near Warrenton...moving
north at 25 mph.

  HAZARD...35 to 50 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Warrenton, Gibson, Crawfordville, Norwood, Sharon, Camak, Ficklin,
Cadley, Lundberg, Beall Springs, Mayfield, Powelton, Barnett, Rocky
Creek Fire Dept., Mesena, Lyneville, Raytown, Alexander Stephens
Park, Sandy Cross and Carters Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3324 8261 3341 8293 3375 8296 3375 8295
      3364 8262 3363 8261 3363 8262 3362 8262
      3360 8265 3346 8259 3342 8256
TIME...MOT...LOC 2103Z 189DEG 23KT 3337 8271

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 8:02 PM EDTSpecial Weather StatementFFCCobb, Fulton28 min
May 17, 8:19 PM EDTSpecial Weather StatementFFCMeriwether41 min
May 17, 9:34 PM EDTSpecial Weather StatementFFCCherokee41 min
May 17, 9:42 PM EDTSpecial Weather StatementFFCBibb48 min
May 18, 11:55 AM EDTSpecial Weather StatementFFCMarion, Schley, Sumter, Webster50 min
May 18, 12:51 PM EDTSpecial Weather StatementFFCCrisp, Dooly24 min
May 18, 1:18 PM EDTSpecial Weather StatementFFCCrisp, Dooly42 min
May 18, 1:53 PM EDTSpecial Weather StatementFFCHouston, Peach52 min
May 18, 2:29 PM EDTSpecial Weather StatementFFCBibb, Crawford, Twiggs46 min
May 18, 3:02 PM EDTSpecial Weather StatementFFCDodge, Laurens43 min
May 18, 3:09 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones, Twiggs, Wilkinson36 min
May 18, 3:15 PM EDTSpecial Weather StatementFFCJones, Monroe30 min
May 18, 3:41 PM EDTSpecial Weather StatementFFCPutnam34 min
May 18, 3:44 PM EDTSpecial Weather StatementFFCJohnson31 min
May 18, 4:40 PM EDTSpecial Weather StatementFFCGlascock, Jefferson35 min
May 18, 5:17 PM EDTSpecial Weather StatementFFCEmanuel28 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.